Kentucky, 2003

Damaging Wind in Kentucky, July 12, 2003

July 12, 2003 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 12, 1:00 PM CST, 1 hour earlier.

Area forecast discussion, Jul 12, 1:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT SAT JUL 12 2003

IT APPEARS THE FRONT HAS SAGGED FAR ENOUGH SOUTH TO KEEP PCPN
CHANCES SOUTH OF FA AND ALLOW DRIER AIR TO WORK INTO ALL BUT VERY
SRN MOST PTNS FA AS OF 18Z. WL THEREFORE TENTATIVELY PLAN ON NO POPS
THIS EVENING...BUT WL MAINTAIN CLOSE WATCH ON 88D FOR PM DEVELOPMENT
NR THE BOUNDARY AND WL INCLUDE AN EVENING MENTION IF SOMETHING POPS
UP.

OTHERWISE LTL CHANGE IN GOING PACKAGE AS MODEL DATA...WHAT IS
AVAILABLE...REMAINS CONSISTENT WITH ITS MAINLY DRY FORECAST UNTIL
MID WEEK. 00Z MRF AND MEX STILL NOT AVAILABLE SO PLAN LTL/NO CHANGE
IN THE MID-LONG RANGE...BUT WL WATCH FOR IT UP THRU PRESS TIME. EVEN
WITH IT DONT ANTICIPATE MUCH CHANGE AS NEW 120 HR GFS OFFERS LTL
NEW FROM PREVIOUS RUNS/GOING PACKAGE. ONLY CONSIDERATION IS WHETHER
TO INCLUDE TUE NIGHT MENTION OF A POP PER NEWEST GFS...BUT GIVEN
TRENDS HAVE BEEN FOR SLOWER FRONTAL APPROACHES WITH TIME...THINK
WELL OPT TO LEAVE IT AT JUST A WED-THU CHC FOR NOW.

.PAH...NONE.
Hazardous weather outlook, Jul 12, 11:12 AM CST, 2 hours 48 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1212 PM CDT SAT JUL 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON...MAINLY OVER
SOUTHERN PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY. A COLD
FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE REGION THIS AFTERNOON.
ENOUGH LOW-LEVEL MOISTURE AND INSTABILITY STILL EXIST ALONG AND
AHEAD OF THIS FRONT FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS...
MAINLY SOUTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH AND
MADISONVILLE KENTUCKY. SEVERE WEATHER IN THE FORM OF LARGE HAIL OR
DAMAGING WIND IS STILL A SLIGHT POSSIBILITY. ANY THUNDERSTORMS THAT
DO DEVELOP SHOULD DIMINISH BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE QUAD
STATE ON WEDNESDAY AND THURSDAY...AS A WEAK COLD FRONT MOVES INTO
THE REGION. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

RJP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Christian

When
July 12, 2:00 PM CST
Where
Christian County, Hopkinsville
Measured
52 kt (60 mph) estimated gust
Reported by
UNKNOWN
Coordinates
36.850, -87.483

Numerous trees were blown down. Some trees fell on homes and vehicles. Some damage was reported to about 30 homes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365846.